Problems with visual effects on XP



Piotr G. Kosinski
07-09-2005, 11:51 PM
Hi!

I'm having a problem with enabling visual effects on Windows XP
Professional. I cannot enable transition effects for menus, font
smoothing (ClearType and normal), I also cannot enable shadows under the
cursor and menus. I've been using RAM-optimizing software (I've already
uninsalled it) and I think this software caused this problem (it
automatically tweaked Windows for best performance and disabled some
visual effect functions).

I hope You can help me with this problem!

Peter.

Malke
07-09-2005, 11:51 PM
Piotr G. Kosinski wrote:

> Hi!
>
> I'm having a problem with enabling visual effects on Windows XP
> Professional. I cannot enable transition effects for menus, font
> smoothing (ClearType and normal), I also cannot enable shadows under
> the cursor and menus. I've been using RAM-optimizing software (I've
> already uninsalled it) and I think this software caused this problem
> (it automatically tweaked Windows for best performance and disabled
> some visual effect functions).
>
> I hope You can help me with this problem!
>
> Peter.

You are right that all "RAM-optimizing" software is cr*p. At the most
benign, it won't work; more often it comes with all kinds of spyware.
If you installed this software recently, try using System Restore to
restore to a date before you installed it. Also make sure your computer
is not infested with malware. Here are general malware removal steps:

http://www.elephantboycomputers.com/page2.html#Removing_Malware

Post back with the results of your System Restore and the state of the
computer regarding malware if you need more help.

Malke
--
Elephant Boy Computers
www.elephantboycomputers.com
"Don't Panic!"
MS-MVP Windows - Shell/User

Sharon F
07-09-2005, 11:52 PM
On Mon, 30 May 2005 17:28:37 +0200, Piotr G. Kosinski wrote:

> I'm having a problem with enabling visual effects on Windows XP
> Professional. I cannot enable transition effects for menus, font
> smoothing (ClearType and normal), I also cannot enable shadows under the
> cursor and menus.

Have you tried using 32-bit color settings in Display Properties and then
enabling effects? If the video adapter borrows system RAM, check that it is
still allotted a healthy amount.

--
Sharon F
MS-MVP ~ Windows Shell/User


Problems with visual effects on XP